ZIMMER SWITZERLAND MANUFACTURING GMBH PROXIMAL HUMERUS, LEFT, 9X160MM; AFFIXUS(R) NATURAL NAIL(R) SYSTEM HUMERAL NAIL
Back to Search Results |
| Model Number |
N/A |
| Medical Device Problem Codes |
Mechanical Problem (1384); Migration (4003)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
05/31/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medical products: blunt tip screw, 4x36mm; catalog#: 47-2486-036-40; lot#: 3024661; blunt tip screw, 4x38mm; catalog#: 47-2486-038-40; lot#: 3024672; blunt tip screw, 4x46mm; catalog#: 47-2486-046-40; lot#: 3010659; blunt tip screw, 4x48mm; catalog#: 47-2486-048-40; lot#: 3006015; blunt tip screw, 4x56mm; catalog#: 47-2486-056-40; lot#: 3036151; cortical bone screw, 4x28mm; catalog#: 47-2486-128-40; lot#: 3024366; cortical bone screw, 4x28mm; catalog#: 47-2486-128-40; lot#: 3024368; washer small; catalog#: 47-2488-000-04; lot#: 3053994; torque limiting handle; catalog#: 27923; lot#: unknown; lg cann screwdriver handle; catalog#: 214149000; lot#: unknown.Therapy date: unknown.The manufacturer received x-rays for review.Other documents were received and will be reviewed as part of ongoing investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
Event or Problem Description
Patient was implanted on an unknown side and after 8 weeks from the initial surgery, the surgeon found that the 2nd screw had backed out from its original position.No revision surgery is planned yet.
Event or Problem Description
No event update.Investigation results are now available.
Additional Manufacturer Narrative
Investigation results were made available.Additional: h2, h6.Correction: b4, b5, g3, g6, h10.Review of event description: it was reported that the patient received an implant on (b)(6) 2021 and after 8 weeks from the initial surgery, the surgeon found that the 2nd screw was backed out from its original position and no revision planned yet.Review of received data: - due diligence: further "due diligence" to support the conclusion was completed and documented in diligence log.- x-rays: three undated x-ray images of bad quality were provided for review.The proximal part of a humerus with a humeal nail and four proximal screws and a washer can be identified.It seems that the second proximal screw migrated from the original position.Further, the nail seems to be implanted too deeply.Also a wrong angle may have been chosen for the calcar screw.Product evaluation: - no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: - device purpose: this device is intended for treatment.- product compatibility: the product combination was approved by zimmer biomet.- dhr review: review of the device history records identified no deviations or anomalies during manufacturing.- raw material certificate: the raw material certificate was reviewed with no anomalies noted.Conclusion: it was reported that the patient received an implant on apr 22, 2021 and after 8 weeks from the initial surgery, the surgeon found that the 2nd screw was backed out from its original position and no revision planned yet.No product was returned, hence visual and dimensional evaluation could not be performed; therefore, the condition of the part(s) is unknown.The proximal part of a humerus with a humeal nail and four proximal screws and a washer can be identified.It seems that the second proximal screw migrated from the original position.Further, the nail seems to be implanted too deeply.Also a wrong angle may have been chosen for the calcar screw.Based on the investigation the reported event can be confirmed.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Based on the investigation it could be assumed that further possible contributing factors to the migration of the screw might be multifactorial related to either patient condition, behaviour, implantation procedure or design features.If and to what extent any of these aspects may have influenced the backing out of the screw remains unknown.The need for corrective measures is not indicated for the time being and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).